Rip Current, North Central
- When
- April 26, 12:00 PM AST to April 27, 9:00 AM AST
- Where
- North Central forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
A 60 years old tourist drowned at Caza y Pesca beach in Arecibo.
Small Craft Advisory in effect due to sea heights over 6 feet affecting the northern outer Atlantic waters of our forecast area.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Small Craft Advisory in effect due to sea heights over 6 feet affecting the northern outer Atlantic waters of our forecast area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 26, 11:28 AM AST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1128 AM AST SAT APR 26 2014
.UPDATE...CLEAR TO PARTLY CLOUDY SKIES PREVAILED THIS MORNING ACROSS
THE LOCAL ISLANDS AS A GENERALLY FAIR AND STABLE WEATHER PATTERN
CONTINUED ACROSS THE REGION. IN AGREEMENT WITH THIS REASONING...THE
DOPPLER WEATHER RADAR DETECTED ONLY LIGHT ISOLATED SHOWERS ACROSS
THE CARIBBEAN WATERS WITH FEW OF THEM AFFECTING PARTS OF EASTERN
PUERTO RICO LATE DURING THE MORNING HOURS. NO PRECIPITATION WAS
OBSERVED ELSEWHERE ACROSS THE LOCAL ISLANDS SO FAR THIS MORNING.
HOWEVER...THE LIMITED MOISTURE ACROSS THE LOCAL ISLANDS WILL
COMBINE WITH DAYTIME HEATING...SEA BREEZE AND OTHER LOCAL EFFECTS
TO INDUCE THE DEVELOPMENT OF SOME SHOWERS MAINLY ACROSS PARTS OF
THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON.
THE PREVAILING EAST SOUTHEAST LOW LEVEL WIND FLOW WILL CONTINUE TO
PROMOTE WARMER THAN NORMAL TEMPERATURES MOSTLY ACROSS THE NORTHERN
PART OF PUERTO RICO. THE LOW LEVEL WINDS ARE EXPECTED TO BECOME
MORE FROM THE EAST BY SUNDAY BRINGING A DECREASE IN MAXIMUM
TEMPERATURES. AN UPPER LEVEL TROUGH IS EXPECTED TO APPROACH TO THE
REGION BY SUNDAY INDUCING AN INCREASE IN CLOUDINESS AND BETTER
CHANCES OF SHOWERS ESPECIALLY DURING THE AFTERNOONS HOURS.
&&
.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL
TERMINALS FOR THE NEXT 24 HOURS. VCSH POSSIBLE FOR TJMZ AND TJBQ
BETWEEN 26/17Z AND 26/22Z WITH CLOUDS INCREASING CAUSING MTN
OBSCURATIONS AND CIGS AT AROUND FL030-040 ACROSS WESTERN PR.
LATEST TJSJ SOUNDING INDICATED A SOUTHEAST LOW LEVEL WIND FLOW UP
TO 15 KNOTS FROM THE SURFACE TO AROUND 10K FEET...BECOMING FROM
THE WEST AND STRONGER ABOVE 10K FEET.
&&
.MARINE...SEAS WILL BUILD TO 7 FT ACROSS THE NORTHERNMOST SECTION
OF OUR LOCAL OFFSHORE ATLANTIC WATERS THIS AFTERNOON AS NORTH SWELLS
REACH THE AREA. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
SUNDAY EVENING FOR THE OFFSHORE ATLANTIC.
&&
.PREV DISCUSSION... /ISSUED 524 AM AST SAT APR 26 2014/
SYNOPSIS...MOSTLY FAIR WEATHER IS EXPECTED FOR THE NEXT SEVERAL
DAYS AS AVAILABLE MOISTURE WILL REMAIN LIMITED. SURFACE HIGH
PRESSURE TO THE NORTH OF THE AREA WILL MOVE TO THE EAST TODAY
WHILE ANOTHER SURFACE HIGH PRESSURE MOVES IN FROM THE
WEST...STAYING TO THE NORTHWEST OF THE LOCAL ISLANDS. THIS WILL
KEEP WINDS ON THE LIGHTER SIDE FOR THE NEXT FEW DAYS AND FROM THE
EAST SOUTHEAST. WEAK UPPER TROUGH TO PASS ON SUNDAY NIGHT THEN
SUBTROPICAL JET ESTABLISHING TO THE NORTH OF THE LOCAL ISLANDS FOR
MOST OF NEXT WEEK. UPPER LEVEL CONDITIONS DO NOT LOOK PARTICULARLY
FAVORABLE FOR SIGNIFICANT WEATHER FOR THE NEXT SEVERAL DAYS.
DISCUSSION...AVAILABLE MOISTURE IS EXPECTED TO REMAIN FAIRLY
LIMITED FOR THE NEXT SEVERAL DAYS. GFS FORECAST SOUNDINGS INDICATE
PRECIPITABLE WATER VALUES BETWEEN 1.25 AND 1.45 INCHES FOR THE
NEXT SEVERAL DAYS...MOST OF WHICH STAY AT ABOUT 1.3 INCHES. THOSE
VALUES ARE FAIRLY LOW FOR THIS TIME OF THE YEAR. IN ADDITION...IT
LOOKS LIKE THE UPPER LEVEL CONDITIONS WILL NOT BE CONDUCIVE FOR
SIGNIFICANT WEATHER FOR THE NEXT SEVERAL DAYS...MEANING THAT
SHOWERS THAT DO DEVELOP WITH THE LIMITED MOISTURE WILL LIKELY
REMAIN SHALLOW. IN ADDITION...THE AFOREMENTIONED FORECAST
SOUNDINGS ALSO SHOW AN INVERSION AT ABOUT 850-800 MB FOR THE NEXT
SEVERAL DAYS.
SO FOR THE NEXT 5 TOP 7 DAYS...A FEW RELATIVELY SHALLOW SHOWERS
AT BEST IS WHAT WE EXPECT GIVEN THE CURRENT WEATHER PATTERNS.
AVIATION...PREVAILING VFR CONDITIONS EXPECTED AT ALL TAF SITES
THROUGH THE FCST PERIOD. ISOLATED SHRA WILL DEVELOP BETWEEN
26/17-22Z OVER NW PUERTO RICO AND MAY CREATE MOUNTAIN OBSCURATIONS
AND BRIEF MVFR CONDITIONS IN AND AROUND TJMZ AND TJBQ. EAST
SOUTHEAST WINDS FROM THE SFC TO AROUND 10 KFT AT 10 TO 15 KTS.
MARINE...SEAS EXPECTED TO BUILD TO 6 FT ACROSS THE OFFSHORE
ATLANTIC WATERS THIS MORNING AS NORTH SWELLS REACH THE AREA.
SEAS MAY REACH 7 FEET ACROSS THE NORTHERNMOST SECTION OF OUR LOCAL
OFFSHORE ATLANTIC WATERS TONIGHT AS INDICATED BY GUIDANCE.
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL SUNDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 76 88 74 / 0 10 10 20
STT 86 75 86 77 / 0 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 PM AST SUNDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
72/54HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 613 AM AST SAT APR 26 2014 AMZ710>745-PRZ001>013-271015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 613 AM AST SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-271015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 613 AM AST SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 rip current. Local standard time, as filed.
A 60 years old tourist drowned at Caza y Pesca beach in Arecibo.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, North Central | 2014-04-26 | 60 | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513945.